# SDR 5292S1006

- Difficulty date: October 13, 2006
- Submitted: October 23, 2006
- Operation: General aviation
- Aircraft: N5292S
- Make and model: Piper PA-28-140
- Aircraft serial: 2826923
- Engine: Lyc O320*
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Exhaust Valve
- Condition: Separated
- Location: Engine
- Stage of operation: CR
- How discovered: O
- Nature of condition: Y, J
- Precautionary procedure: A

## Discrepancy

PILOT REPORTED ENGINE VIBRATION FOLLOWED BY PROGRESSING LOSS OF POWER WHICH EVENTUALLY LED TO COMPLETE LOSS OF POWER AND ENGINE FAILURE.  PILOT EXECUTED AN UNEVENTFUL EMERGENCY LANDING ON A PAVED STATE HIGHWAY.  NO DAMAGE TO AIRCRAFT UPON LANDING. UPON EXAMINATION OF THE ENGINE, FOUND NR 3 CYLINDER EXHAUST VALVE HEAD FAILURE AND FRAGMENTS OF FAILED EXHAUST VALVE HEAD FOUND IN INDUCTION SYSTEM.
